Alert archive / Nevada / Red Flag Warnings in 2025
Red Flag Warning 5, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Jul 2, 2025, 2:10 PM PDT for Lassen County, California; 7 counties in Nevada. It took effect at Jul 4, 2025, 12:00 PM PDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2025, 2:10 PM PDT (21:10 UTC)
- In effect from
- Jul 4, 2025, 12:00 PM PDT
- Expired
- Jul 2, 2025, 2:29 PM PDT
- In force
- Issued by
- NWS Reno, NV
Counties Lassen County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 23 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -347 J/kg
- Mixed-layer LCL
- 2009 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
009 WWUS85 KREV 022110 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 210 PM PDT Wed Jul 2 2025 CAZ278-NVZ420-421-423-429-458-032115- /O.NEW.KREV.FW.W.0005.250704T1900Z-250705T0700Z/ Eastern Lassen County- Northern Sierra Front including Carson City, Douglas, Storey, Southern Washoe, Western Lyon, and Far Southern Lassen Counties- Southern Sierra Front including Alpine, Northern Mono, Southern Lyon, and Western Mineral Counties- West Humboldt Basin in Pershing County- Lahontan Basin including Churchill and Eastern Mineral Counties- Northern Washoe County- 210 PM PDT Wed Jul 2 2025 ...RED FLAG WARNING IN EFFECT FROM NOON FRIDAY TO MIDNIGHT PDT FRIDAY NIGHT FOR GUSTY WINDS AND LOW HUMIDITY FOR WESTERN NEVADA INCLUDING THE BASIN AND RANGE, EASTERN LASSEN, ALPINE AND NORTHERN MONO COUNTIES... The National Weather Service in Reno has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from noon Friday to midnight PDT Friday night. * Affected Area...Fire Weather Zone 278 Eastern Lassen County, Fire Weather Zone 420 Northern Sierra Front including Carson City, Douglas, Storey, Southern Washoe, Western Lyon, and Far Southern Lassen Counties, Fire Weather Zone 421 Southern Sierra Front including Alpine, Northern Mono, Southern Lyon, and Western Mineral Counties, Fire Weather Zone 423 West Humboldt Basin in Pershing County, Fire Weather Zone 429 Lahontan Basin including Churchill and Eastern Mineral Counties and Fire Weather Zone 458 Northern Washoe County. * Winds...West to southwest winds 15 to 25 mph with gusts to 35 mph with wind prone areas gusting up to 45 mph. * Humidity...Relative humidity will range 10 to 15 percent Thursday afternoon into the evening. * Duration...There is potential for 3 to 6 hours of gusty winds along with low relative humidity values. * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, fireworks or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
1 follow-up statement
227 WWUS85 KREV 022129 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 229 PM PDT Wed Jul 2 2025 CAZ278-NVZ420-421-423-429-458-040000- /O.CAN.KREV.FW.W.0005.250704T1900Z-250705T0700Z/ /O.NEW.KREV.FW.W.0006.250703T1900Z-250704T0700Z/ Eastern Lassen County- Northern Sierra Front including Carson City, Douglas, Storey, Southern Washoe, Western Lyon, and Far Southern Lassen Counties- Southern Sierra Front including Alpine, Northern Mono, Southern Lyon, and Western Mineral Counties- West Humboldt Basin in Pershing County- Lahontan Basin including Churchill and Eastern Mineral Counties- Northern Washoe County- 229 PM PDT Wed Jul 2 2025 ...RED FLAG WARNING IN EFFECT FROM NOON THURSDAY TO MIDNIGHT PDT THURSDAY NIGHT FOR GUSTY WINDS AND LOW HUMIDITY FOR FOR WESTERN NEVADA INCLUDING THE BASIN AND RANGE, EASTERN LASSEN, ALPINE AND NORTHERN MONO COUNTIES... The National Weather Service in Reno has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from noon Thursday to midnight PDT Thursday night. The Red Flag Warning has been cancelled. * Affected Area...Fire Weather Zone 278 Eastern Lassen County, Fire Weather Zone 420 Northern Sierra Front including Carson City, Douglas, Storey, Southern Washoe, Western Lyon, and Far Southern Lassen Counties, Fire Weather Zone 421 Southern Sierra Front including Alpine, Northern Mono, Southern Lyon, and Western Mineral Counties, Fire Weather Zone 423 West Humboldt Basin in Pershing County, Fire Weather Zone 429 Lahontan Basin including Churchill and Eastern Mineral Counties and Fire Weather Zone 458 Northern Washoe County. * Winds...West to southwest winds 15 to 25 mph with gusts to 35 mph with wind prone areas gusting up to 45 mph. * Humidity...Relative humidity will range 10 to 15 percent Thursday afternoon into the evening. * Duration...There is potential for 3 to 6 hours of gusty winds along with low relative humidity values. * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jul 2, 1:32 AM PDT, 12 hours 38 minutes earlier. Its key messages:
- * Isolated to scattered showers and thunderstorms will form again this afternoon into evening across much of the region. * Temperatures will cool below seasonal averages for the holiday weekend, with diminishing precipitation chances. * A gradual warming trend begins Saturday and continues through early next week.
Area forecast discussion, Jul 2, 1:32 AM PDT, 12 hours 38 minutes before
Area Forecast Discussion National Weather Service Reno NV 132 AM PDT Wed Jul 2 2025 .KEY MESSAGES... * Isolated to scattered showers and thunderstorms will form again this afternoon into evening across much of the region. * Temperatures will cool below seasonal averages for the holiday weekend, with diminishing precipitation chances. * A gradual warming trend begins Saturday and continues through early next week. && .DISCUSSION... * After an active weather day on Tuesday, we'll do it all over again today with a 15-35% chance of showers and thunderstorms generally between the hours of 1-8 PM. With the upper low situated over the southern Sierra, there is still decent upper divergent flow aloft which will help aid storm development. The airmass remains unstable today, with the environment supportive of strong outflow gusts upwards of 50-60 mph and some small hail. These storms will have greater areal coverage today, especially south into Mono, Lyon, and Pershing counties. PWATs have steadily increased over the last few days, and storms will also be capable of locally heavy rainfall within main cores. We'll start our cooling trend today, with seasonal temperatures and typical afternoon Zephyr winds. * An upper level trough passes through the area on Thursday and Friday, leading to an increase in southwest winds across the area. Gusts upwards of 25-30 mph are possible in western NV, eastern Lassen County, and for most eastern Sierra communities while gusts up to 35-40 mph are possible on the ridges. This will lead to recreation concerns on all local lakes, especially on Thursday. See the Fire Weather section below for more details on fire weather impacts due to this trough. There remains and 20-30% chance for showers and storms in Lassen, northern Washoe, and possibly Churchill counties Thursday afternoon. Temperatures will continue to trend cooler into the weekend, and by the 4th temperatures will be 5-10 degrees below average. * By the weekend, model ensembles show a dry, southwest flow over the region as high pressure builds over the inter-mountain west. This will translate into the usual breezy afternoons, seasonal temperatures, and dryer conditions to start next week. -McKellar && .AVIATION... * There's a 20% chance for showers and thunderstorms from 20z-03z for all eastern Sierra, northeast CA, and western NV terminals. Primary impacts from thunderstorms include gusty/erratic winds, small hail <0.50", and occasional lightning. * Typical zephyr breeze from the west today with gusts 15-20 kt at all area terminals in the afternoon. However, thunderstorms could produce gusts up to 50 kts. Otherwise, VFR conditions prevail. -McKellar && .FIRE WEATHER... * Shower and storm chances (15-35%) expand across much of the region today. Once again, storms may produce abundant lightning and strong, erratic outflow winds upwards of 50+ mph. Locally heavy rainfall is possible inside storm cores, and small hail. * For Thursday, there is a 1-3 hour period of critical fire weather conditions for the Sierra Front as well as inner-basin and ranges due to a combination of gusts of 25-30 mph with humidities in low to mid teens. This continues on Friday, but with much less coverage. -McKellar && .REV Watches/Warnings/Advisories... NV...None. CA...None. &&
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 2:16 PM PDT | Lake Wind Advisory | REV | Alpine, El Dorado, Mono, Nevada, Placer | 30 hr |
| Jul 2, 2:29 PM PDT | Red Flag Warning | REV | Lassen | 34 hr |
| Jul 2, 3:41 PM PDT | Severe Thunderstorm Warning | REV | Alpine, El Dorado, Placer | 34 min |
| Jul 2, 4:14 PM PDT | Special Weather Statement | REV | Alpine | 31 min |
| Jul 1, 6:23 PM PDT | Special Weather Statement | REV | 37 min | |
| Jul 1, 6:57 PM PDT | Special Weather Statement | REV | Pershing | 33 min |
| Jul 2, 2:31 PM PDT | Special Weather Statement | REV | 29 min | |
| Jul 2, 3:26 PM PDT | Special Weather Statement | REV | 34 min |
Nearby
Red Flag Warnings in Nevada, 2025Red Flag Warnings in California, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.